Blood test results - help needed please!

Hi Just had blood test results back and totally confused, feel as though heading towards disaster and just don`t know where to go for help:

Serum D3 41.3 Level: >50

Serum Free T3 3.9 Level: 3.50-6.50

Serum Free T4 15.4 Level: 11.00-23.00

Serum TSH 9.4 Level: 1.5-7.6

Serum Ferritin: 221 Level: 20.00-200.00

Serum calcium 2.31

Protein 73 Level: 60.00-80.00

Corrected Seru calcium: 2.31 Level: 2.20-2.60

HBA1c 41 Level: 20.00-42.00

Serum ALT 29 Level: 0-45

Serum Total bilirubin 8 Level: 0-21.00

serum sodium 143 Level: 133.00-146.00

serum potassium 4.6 Level: 3.50-5.30

B12 1544 Level: 180.00-640.00 just had B12 injection week before (every 12 weeks)

I currently take fultium d3, calcichew * 3 day, b12 injec every 12 weeks, levothyroxine 50mg, forceval multi vit, vit b compound, cerrazette, atorvastatin, mirtazapine, naproxen,paracetamol, tramadol, omeprazole, movicol.

I take my levothyroxine on a night so no interference from other tablets.

Can someone help please?

thank you,

michelle

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Limited time , sorry but to start things off you are undermedicated with your thyroxine. I am assuming you were started on 50 mcg. It were you told to reset after 6 weeks? If not you should have been. Your TSH is high and your FT low in the ranges so your need to increase. FT 3 and FT4 if on Levo should be at the very least half way up the ranges, ideally though you should aim to get them in the top third or even in the top quarter.

    Hope much D3 are you taking? You.may be aren't taking enough to make a difference and I've heard that fultium isn't the best D3 to be on as it contains so nasty chemicals.

    PPI's aren't good for thyroid people either as we tend to be low in stomach acid and PPI's will reduce it further so it could interfere with absorption of our medication etc. read up about it. There are better alternatives. Sorry got to dash!

  • You are sooo undermedicated. Your TSH is very high, needs to be under 2 but most of us don't feel well unless under 1! I would feel like I was dying with a TSH if 9.

    See how you go on a raised dose of Levothyroxine but a lot of us don't convert T4 to T3 well so in the future you may want to look at other options. Imperative that you need to be on a higher dose though as 50 mg is a starting dose and should have been raised every 6 weeks until your TSH was optimal.

    Ferritin is high do you supplement?

    Have you had your thyroid antibodies tested. You need to know if you have Hashimotos Thyroditis, autoimmune and very common.

  • As others have said, you are very under-medicated. But, also, there's some stuff in all that that you're taking that may not be doing you any good at all!

    Fultium may not be the best D3 to take, but it is D3, and taking D3 raises absorption of calcium from food. On top of that, you're taking calcichew. Why? Is it really necessary? It's not a good idea. Plus, what you should be taking, you aren't : vitK2-MK7. You must have a lot of calcium sloshing around in your blood, looking for somewhere to go. If you're not careful, it will go into your soft tissues, heart and kidneys. The vit K2 will direct it into the bones and teeth, where it needs to be. So, you really ought to be taking that.

    Plus you are taking forceval multivit, which contains even more calcium! However, as it also contains iron, you probably won't absorb either, because they will bind together and become unavailable. The iron will also make the vitamins unavailable, so what you're really doing is producing expensive urine! Multivits are never, ever a good idea. They are a complete waste of money. Plus, this one contains iodine, and you do not want iodine.

    Atorvastatin : I'm not sure anybody ever needs a statin. If you have high cholesterol, it is because your FT3 is low. Raise your T3 and the cholesterol will drop. In any case, having high cholesterol is not a problem. It will not cause heart attacks or strokes, it really won't. Statins, on the other hand, can cause all sorts of nasty side-effects, including cancer.

    mirtazapine, naproxen, paracetamol, tramadol, omeprazole, movicol, you probably wouldn't need any of those if you were adequately medicated for your thyroid. They all have their own side-effects, which just make you feel worse and worse.

    But, Omeprazole is the worst. Not only does it have side effects, but it will affect your absorption of nutrients and your levo. I imagine you are taking it for acid reflux. Omeprazole lowers acid levels in the stomach to try and prevent acid reflux. But, the problem is, that in hypos the acid reflux is caused by not enough acid, so the Omeparzole makes things worse, rather than better. You really need to find out if you have high or low stomach acid and see if you can get off the Omeprazole - which should only be for short-term use, anyway.

    So, first thing you have to do is get yourself an increase in levo, and then discuss with your doctor if you really need to be taking all that nasty stuff you're taking - but do your own research first, so that you know what you're talking about! :)

  • greygoose Hear hear! True.

  • Thank you. :)

  • Yep. Sound, Grey :-)

  • Thank you for all the replies. I am malabsorbing most likely due to gastric bypass back in 2011. So take forceval, calcium, vit d, vit b and vit b12 inj for malabsorbsion. I asked for antibody test and gp refused as had to push for t3 and t4.

    Pain relief naproxen, tramadol and paracetamol for osteoarthritis. The gp gave me Omeprazole as taking naproxen said needed it else would have issues with bleeds!

    I have shocking family history for heart disease which is why on statins. My cholesterol is really good, gp put me on for preventative treatment.

    Only iron take is as part of multivitamin used to be on ferrous sulphate til last oct as was anemic then another blood test in oct it was raised very high so stopped it.

    As for thyroid she started me on 25 and kept going back time and time again with same symptoms and eventually raised to 50, this took just over 2 years to get to 50. I have asked or rather begged for referal to endo but still waiting. I am still symptomatic and struggle every day. When I got my blood tests gp said thyroid was normal and no further action to be taken.

    So need appt and need to raise levo and ask or rather demand antibody test. Ask for review of current meds with removal of omeprazol and statin. Ask for vit k2 mk7 - is this prescription only or can i buy it?

    Also alternative to forceval. And better vit d.

    Thank you, Michelle

  • Your doctor is very, very wrong about the statins. You should not be on them if your cholesterol is good. Cholesterol does not cause heart attacks, absolutely not. But Big Pharma is making a fortune form all the people they've scared into taking statins. You really should do your own research into that, for the sake of your health.

    I understand about the malabsorption and the gastric bypass. Even more reason why you need an increase in levo. But, you still don't need all that calcium. You're more likely to have a heart attack from the calcium than you are the cholesterol. And, the multivit is still not going to help because the stuff in it isn't absorbable, anyway. It's just rubbish. And, there isn't an alternative to forceval, they're all rubbish. They are just a way of making money out of the worried well, they won't do anything for you. If you have deficiencies, you should be having your nutrients tested, and taking the individual vitamins and minerals, not a multivit. Just throw it away.

    You are better off just buying your own vit K2-MK7. Your doctor won't know anything about it, and will probably pooh-pooh the idea - she sounds the type! You can find it easily on Amazon. And, whilst you're at it, buy your own vit D3. Doctors know even less about nutrients than they do hormones.

    Your doctor is dangerous, if she thinks a TSH of 9.7 is 'normal'. For one thing, it's well over the top of the range! You really ought to find a different doctor, because this one is going to make you very, very ill. She knows less than average about thyroid - and that's saying something!

  • thank you, I think you are totally right. Ringing to change gps tomorrow first thing and will certainly do some research. I take onboard what you are saying about statins, only reason I took was because my mum had multiple heart attacks and my brother died of heart attack and gp said best course of action.

    And the calcium and vit d she just keeps increasing like a headless chicken. Said I wasnt prepared to up any more vit as obviously not working.

    Thank you for taking the time to respond - much appreciated.

  • You're welcome. :)

You may also like...